MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number G407208
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing reference: 3008452825-2023-00360.During a ventricular tachycardia procedure, a small pericardial effusion occurred.No intervention was required but the procedure was cancelled.The patient remained stable but was monitored overnight in the intensive care unit.The first transseptal puncture was unsuccessful due to rotated heart.Puncture was believed to be in pericardium as evidenced by no left atrial pressure noted.Transesophageal echocardiogram guidance was used for second puncture attempt and the brk xs was exchanged for brk 1.During echo, it was noted that there was a small effusion.The physician decided to continue the procedure at this time as the effusion was small and stable and the patient was asymptomatic.Second transeptal puncture was attempted but was unsuccessful which was evidence by aortic pressures.The procedure was abandoned, and the effusion was stable.The physician believes the effusion most likely occurred during the first transeptal puncture which was in the pericardium.However, he abandoned the case after the second transeptal puncture which was in the aorta.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
Additional information: d9, g1, g3, h2, h3, h6 the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17568574
Report Number3008452825-2023-00359
Device Sequence Number12433404
Product Code DRC
UDI-Device Identifier05414734205139
UDI-Public05414734205139
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberG407208
Device Lot Number8904558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown